Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 157, NWS Charleston, SC

August 12, 2015Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2015, 6:20 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2015, 6:20 PM EDT (22:20 UTC)
Expired
Aug 12, 2015, 7:15 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2095 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS52 KCHS 122220
SVRCHS
GAC179-191-122315-
/O.NEW.KCHS.SV.W.0157.150812T2220Z-150812T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT WED AUG 12 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 715 PM EDT

* AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES EAST OF
  TIBET...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...SAPELO ISLAND...
  RETREAT...HALFMOON LANDING...SHELLMAN BLUFF AND SOUTH NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3171 8147 3174 8126 3165 8113 3162 8113
      3161 8115 3157 8116 3156 8118 3152 8118
      3144 8123 3141 8127
TIME...MOT...LOC 2219Z 320DEG 8KT 3168 8133 

HAIL...1.00IN
WIND...60MPH
 
$$

JRL
3 follow-up statements
866 
WWUS52 KCHS 122236
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT WED AUG 12 2015

GAC179-191-122315-
/O.CON.KCHS.SV.W.0157.000000T0000Z-150812T2315Z/
LIBERTY GA-MCINTOSH GA-LIBERTY GA-
636 PM EDT WED AUG 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR LIBERTY...MCINTOSH AND LIBERTY COUNTIES...

AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
TIBET...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARRIS NECK...ST. CATHERINES ISLAND...SAPELO ISLAND...HALFMOON
LANDING...SHELLMAN BLUFF...SOUTH NEWPORT AND BLACKBEARD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3169 8146 3172 8126 3165 8113 3162 8113
      3161 8115 3157 8116 3156 8118 3152 8118
      3144 8123 3141 8127
TIME...MOT...LOC 2236Z 333DEG 8KT 3163 8134 

HAIL...0.88IN
WIND...60MPH
 
$$

JRL
400 
WWUS52 KCHS 122253
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT WED AUG 12 2015

GAC179-191-122315-
/O.CON.KCHS.SV.W.0157.000000T0000Z-150812T2315Z/
LIBERTY GA-MCINTOSH GA-LIBERTY GA-
653 PM EDT WED AUG 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR LIBERTY...MCINTOSH AND LIBERTY COUNTIES...

AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
TIBET...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARRIS NECK...SHELLMAN BLUFF...SOUTH NEWPORT AND BLACKBEARD ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3169 8146 3170 8129 3161 8115 3157 8116
      3156 8118 3152 8118 3147 8121 3148 8132
TIME...MOT...LOC 2253Z 321DEG 12KT 3158 8135 

HAIL...<.75IN
WIND...60MPH
 
$$

JRL
917 
WWUS52 KCHS 122307
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT WED AUG 12 2015

GAC179-191-122316-
/O.EXP.KCHS.SV.W.0157.000000T0000Z-150812T2315Z/
LIBERTY GA-MCINTOSH GA-LIBERTY GA-
707 PM EDT WED AUG 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY...MCINTOSH AND LIBERTY
COUNTIES WILL EXPIRE AT 715 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3169 8146 3170 8129 3161 8115 3157 8116
      3156 8118 3152 8118 3147 8121 3148 8132
TIME...MOT...LOC 2303Z 320DEG 8KT 3158 8135 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:11 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 12, 3:11 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT WED AUG 12 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH SOUTH OF THE REGION LATE TONIGHT INTO
THURSDAY...LINGERING NEARBY TO THE SOUTH FRIDAY...BEFORE DISSIPATING
SATURDAY. ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE AREA
DURING THE EARLY AND MIDDLE PART OF NEXT WEEK AS A TROUGH DEVELOPS
INLAND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THROUGH LATE AFTERNOON...THE SOUTHWARD MOVING COLD FRONT AND SEA
BREEZE HAVE INTERSECTED ALONG THE CHARLESTON AND COLLETON COUNTY
COASTS WITH THE FRONTAL INFLECTION POINT POSITIONED ACROSS EASTERN
BEAUFORT COUNTY. THE FRONT STRETCHES BACK INLAND ROUGHLY ALONG A
METTER-SPRINGFIELD-BEAUFORT LINE PER 12/18Z SATELLITE...RADAR AND
MANUAL MESOANALYSIS. SOUTH OF THE FRONT...THE ATMOSPHERE HAS
BECOME QUITE UNSTABLE CHARACTERIZED BY MLCAPE 2000-2500 J/KG WITH
LIFTED INDICES AS LOW AS -5 TO -8C. UPDRAFTS HAVE BEEN SLOW TO
INTENSIFY SO FAR AFTERNOON OWING TO MEAGER LOW-LEVEL CONVERGENCE
AND QUITE A BIT OF MID-LEVEL DRY AIR....HOWEVER BOTH SATELLITE AND
MSAS SURFACE MOISTURE FLUX CONVERGENCE /SMC/ ANALYSIS INDICATE
THIS IS STARTING TO CHANGE WITH TOWERING-AGITATED CUMULUS NOTED
AND SMC VALUES NOW EXCEEDING 25G/KG/12HRS. EXPECT CONVECTION TO
SLOWLY EXPAND SOUTH AND SOUTHWEST ALONG AND AHEAD OF THE FRONT
THROUGH LATE AFTERNOON WITH THE HIGHER PROBABILITIES OF MEASURABLE
RAINFALL OCCURRING ACROSS THE GEORGIA COASTAL COUNTIES. DCAPES IN
THIS AREA ARE ALREADY >1300 J/KG ANY TSTMS WITH ROBUST UPDRAFTS
WILL BE CAPABLE OF PRODUCING DAMAGE WINDS.

TONIGHT...ACTIVITY WILL QUICKLY DISSIPATE THIS EVENING WITH THE
LOSS OF INSOLATION AND THE COLD FRONT MEANDERS VERY SLOWLY TO THE
SOUTH. EXPECT DRY CONDITIONS TO PREVAIL FOR MOST AREAS...ALTHOUGH
AN ISOLATED SHOWER OR PERHAPS A TSTM COULD MOVE FROM OFF THE
ATLANTIC AND IMPACT THE BEACHES LATE. ATTN SHIFTS TO POSSIBLE
STRATUS AND FOG AS WINDS TIP NORTH/NORTHEAST AND SKIES CLEAR. THE
RISK FOR FOG WILL BE HIGHEST IN AREAS THAT SEE RAIN THIS
AFTERNOON...BUT NAM12/RAP 1000MB CONDENSATION PRESSURE DEFICIT
PROGS SUGGEST A MOST AREAS HAVE A SOLID CHANCE OF SEEING SOME FOG
EARLY THURSDAY MORNING. THE FOG COULD BECOME LOCALLY DENSE AT
TIMES...ESPECIALLY IN/NEAR LOW LYING AREAS SUCH AS MARSHES...
SWAMPS...DITCHES...CREEKS AND RIVERS. WILL EXPAND MENTION OF
PATCHY FOG FOG ALL ZONES AND LET THE EVENING SHIFT TAKE A LOOK AT
A FEW MORE MODEL RUNS BEFORE COMMITTING TO MORE AGGRESSIVE FOG
WORDING. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER
70S AT THE BEACHES. A FEW UPPER 60S ARE POSSIBLE IN SHELTERED
INLAND LOCATIONS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY...THE REMNANT FRONT WILL BE STALLED ACROSS FAR SOUTHERN
AREAS WHILE TO ITS NORTH WE WILL SEE SOMEWHAT DRIER AIR AS EXPANSIVE
HIGH PRESSURE BUILDS IN. PWATS WILL BE BELOW 1.4" OVER MOST OF THE
AREA WHICH IS PRETTY LOW FOR AUGUST. ANY CONVECTION SHOULD BE
ISOLATED AND PRIMARILY DRIVEN BY THE SEA BREEZE. WE HAVE NO HIGHER
THAN SLIGHT CHANCE POPS WITH HIGHEST VALUES FARTHER SOUTH WHERE THE
MOISTURE WILL BE SLIGHTLY DEEPER. HIGH TEMPS WILL RANGE FROM MID 80S
ALONG THE COAST TO LOWER 90S FAR INLAND.

FRIDAY...A FAIRLY DRY AIRMASS WILL PERSIST WITH BROAD HIGH PRESSURE
OVER THE REGION. PREVAILING NE WINDS WILL TIP TO A MORE ENE
DIRECTION DURING THE AFTERNOON ALONG THE COAST AS THE SEA BREEZE
DEVELOPS. WE COULD SEE ISOLATED SHOWERS OR TSTMS DURING THE
AFTERNOON THOUGH COVERAGE WILL AGAIN BE FAIRLY LIMITED. HIGH TEMPS
WILL AGAIN BE IN THE MIDDLE 80S AT THE BEACHES WITH 90-91F INLAND.

SATURDAY...THE DIFFUSE FRONT TRANSITIONS INTO A COASTAL TROUGH
OFFSHORE...AS SHORTWAVES SPIRAL IN FROM THE SOUTH. THAT ALONG WITH
THE SEA BREEZE LOOK TO BE THE MAIN TRIGGERS FOR CONVECTION. WITH
MOISTURE DEEPENING DURING THE DAY...WE SHOW A BIT BETTER COVERAGE
ALONG THE COAST WITH 20-30 POPS. ONSHORE TRAJECTORY AND BETTER CLOUD
COVERAGE WILL KEEP HIGHS IN THE UPPER 80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
SUB TROPICAL ATLANTIC HIGH PRESSURE WILL BUILD ALOFT EARLY NEXT WEEK
BEFORE THE MEAN EASTERN TROUGH ATTEMPTS TO RE-ESTABLISH ITSELF AGAIN
BY THE MIDDLE WEEK. SIMULTANEOUSLY AT THE SURFACE...BERMUDA HIGH
PRESSURE WILL BECOME THE DOMINANT FEATURE AS A PIEDMONT TROUGH SETS
UP INLAND. WHILE THERE IS LITTLE FORCING FOR ASCENT ALOFT DUE TO THE
ABSENCE OF ANY PROMINENT SHORT WAVES...A BETTER SUPPLY OF MOISTURE
WILL SUPPORT AT LEAST 30-40 POPS...MAYBE EVEN LOCALLY HIGHER WHERE
MESO-SCALE BOUNDARY INTERACTIONS OCCUR. NO EXTREMES IN TEMPS ARE
ANTICIPATED.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
KCHS...VFR. THERE ARE SOME SIGNALS THAT AN ISOLATED TSTM COULD GET
CLOSE TO THE TERMINALS 20-22Z...BUT CONFIDENCE IN THIS IS QUITE
LOW RIGHT NOW. WILL NOT INCLUDE A MENTION FOR THE 18Z TAF CYCLE.
PATCHY FOG IS POSSIBLE JUST BEFORE SUNRISE. THE INTRODUCTION OF
FOG MAY BE NEEDED AT THE 00Z OR 06Z TAF CYCLES AS DETAILS BECOME
MORE APPARENT.

KSAV...HIGH RESOLUTION MODELS CONTINUE TO SUGGEST THE TERMINAL
WILL BE IMPACTED BY TSTMS ROUGHLY 18-21Z TIME FRAME. HAVE INCLUDED
A TEMPO GROUP 19-21Z WITH 3SM TSRA FOR NOW. MAY NEED TO AMEND IF
IT APPEARS CONDITIONS WILL BE WORST AND IFR CONDITIONS ARE
CERTAINLY POSSIBLE. TSTMS SHOULD CEASE BY LATE AFTERNOON. VFR FOR
MUCH OF THE NIGHT. DEPENDING ON WHETHER RAIN FALLS AT THE TERMINAL
OR NOT...THE RISK FOR FOG COULD BE ELEVATED. WILL TREND WITH 6SM
MIFG AND SCT004 FOR NOW.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.

&&

.MARINE...
TONIGHT...IT NOT ENTIRE CLEAR HOW FAR SOUTH THE FRONT WILL TRAVEL
TONIGHT WITH THE VARIOUS MODEL GUIDANCE OFFERING A NUMBER OF
POSSIBLE SOLUTIONS. POSSIBLE WIND DIRECTIONS RANGE FROM NORTH TO
NORTHEAST TO SOUTH. OPTED TO SIDE WITH THE MORE CONSISTENT GFS
WHICH SHOWS WINDS GRADUALLY TIPPING NORTHEAST ACROSS MOST LEGS BY
SUNRISE TUESDAY. SPEEDS WILL REMAIN 10 KT OR LESS WITH SEAS 1-2
FT.

THURSDAY THROUGH FRIDAY...A REMNANT AND QUASI-STATIONARY FRONT WILL
BE SITUATED NEAR OR SOUTH OF THE LOCAL WATERS...AS HIGH PRESSURE
PREVAILS FROM THE CENTRAL STATES TO THE DELMARVA. GRADUALLY THE
GRADIENT BECOMES SOMEWHAT PINCHED BETWEEN THESE TWO FEATURES... WITH
WINDS ON THURSDAY 10-15 KT AND CLOSER TO 15 KT SUSTAINED ON FRIDAY.
ONSHORE FETCH WILL BUMP SEAS TO 3 FT OR SO THURSDAY...WITH 4 OR
PERHAPS 5 FEET ON FRIDAY.

SATURDAY THROUGH MONDAY...AN INVERTED TROUGH OUT NEAR THE GULF
STREAM SATURDAY WILL FALL APART AS ATLANTIC RIDGING GRADUALLY
OVERSPREADS THE WATERS FROM THE EAST INTO EARLY NEXT WEEK. WINDS AND
SEAS WILL SLOWLY COME DOWN THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST/JRL
Hazardous weather outlook, Aug 12, 3:00 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT WED AUG 12 2015

AMZ330-350-GAZ087-088-099-100-114-115-SCZ040-042>045-050-052-131900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS-
SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
300 PM EDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ101-116>119-137>141-SCZ047>049-051-131900-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
300 PM EDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...AN ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS IS POSSIBLE THROUGH EARLY EVENING. STAY TUNED TO
NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ352-354-374-131900-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
300 PM EDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
IMPACT THE COASTAL WATERS THROUGH EARLY EVENING. A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 35
KT...CLOUD TO WATER LIGHTNING AND HEAVY RAIN REDUCING VISIBILITIES
TO LESS THAN 1 NM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Aug 12, 2:22 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT WED AUG 12 2015

SCZ049-050-121845-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-
222 PM EDT WED AUG 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...

AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EDISTO BEACH...MOVING EAST AT 70 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDISTO BEACH...SEABROOK ISLAND AND EDISTO ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3256 8019 3248 8033 3247 8040 3247 8042
      3250 8043 3249 8046 3250 8050 3257 8043
      3258 8040 3255 8042 3258 8039 3260 8032
      3257 8016
TIME...MOT...LOC 1821Z 281DEG 59KT 3249 8024

CB
Special weather statement, Aug 12, 2:52 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT WED AUG 12 2015

SCZ048-121915-
BEAUFORT SC-BEAUFORT SC-
252 PM EDT WED AUG 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
315 PM EDT...

AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRIPP ISLAND...OR 11 MILES EAST OF PORT ROYAL...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRIPP ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

&&

LAT...LON 3234 8046 3231 8044 3232 8045 3232 8046
      3230 8052 3228 8055 3228 8058 3235 8063
      3245 8048 3241 8046 3241 8043 3238 8043
TIME...MOT...LOC 1851Z 319DEG 15KT 3235 8050
Special weather statement, Aug 12, 2:59 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT WED AUG 12 2015

GAZ116-117-119-138-139-141-121930-
COASTAL CHATHAM GA-INLAND LIBERTY GA-COASTAL CHATHAM GA-
COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-COASTAL LIBERTY GA-
COASTAL MCINTOSH GA-COASTAL LIBERTY GA-INLAND LIBERTY GA-
COASTAL MCINTOSH GA-INLAND BRYAN GA-
259 PM EDT WED AUG 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
BRYAN...CHATHAM AND LIBERTY COUNTIES UNTIL 330 PM EDT...

AT 259 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KELLER...OR 10 MILES SOUTHEAST OF RICHMOND HILL...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. CATHERINES ISLAND...KELLER...SUNBURY...HALFMOON LANDING...FORT
MCALLISTER...BELFAST AND BLACKBEARD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3181 8134 3191 8118 3181 8104 3177 8106
      3172 8113 3162 8113 3156 8118 3152 8118
      3148 8120
TIME...MOT...LOC 1859Z 326DEG 14KT 3180 8122
Special weather statement, Aug 12, 3:22 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT WED AUG 12 2015

SCZ048-121945-
BEAUFORT SC-BEAUFORT SC-
322 PM EDT WED AUG 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
345 PM EDT...

AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRIPP ISLAND...OR 12 MILES SOUTHEAST OF PORT ROYAL...MOVING SOUTH AT
5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRIPP ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

&&

LAT...LON 3225 8065 3225 8063 3226 8064 3239 8058
      3235 8045 3234 8046 3231 8044 3232 8046
      3228 8055 3228 8059 3226 8062 3223 8063
      3222 8064 3222 8067
TIME...MOT...LOC 1922Z 001DEG 6KT 3230 8051
Special weather statement, Aug 12, 5:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT WED AUG 12 2015

GAZ116-117-138-139-122200-
INLAND LIBERTY GA-COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-
COASTAL LIBERTY GA-COASTAL LIBERTY GA-INLAND LIBERTY GA-
INLAND BRYAN GA-
537 PM EDT WED AUG 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
BRYAN AND LIBERTY COUNTIES UNTIL 600 PM EDT...

AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNBURY...OR 10 MILES SOUTH OF RICHMOND HILL...MOVING SOUTH AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICEBORO...ST. CATHERINES ISLAND...SUNBURY...RETREAT...HALFMOON
LANDING AND BELFAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3162 8122 3164 8124 3165 8127 3165 8142
      3164 8143 3166 8146 3184 8140 3184 8123
      3167 8113 3162 8113
TIME...MOT...LOC 2136Z 000DEG 13KT 3179 8133
Special weather statement, Aug 12, 6:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT WED AUG 12 2015

GAZ116-117-138>141-122300-
INLAND LIBERTY GA-COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-
COASTAL LIBERTY GA-COASTAL MCINTOSH GA-COASTAL LIBERTY GA-
INLAND MCINTOSH GA-INLAND LIBERTY GA-COASTAL MCINTOSH GA-
INLAND BRYAN GA-
608 PM EDT WED AUG 12 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
AND BRYAN COUNTIES UNTIL 700 PM EDT...

AT 608 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RETREAT...OR 16 MILES EAST OF TIBET...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...SUNBURY...RETREAT...
HALFMOON LANDING...PINE HARBOR AND SHELLMAN BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3155 8142 3173 8149 3178 8128 3175 8125
      3177 8125 3173 8115 3171 8116 3171 8114
      3162 8113 3156 8118 3152 8118 3145 8122
      3143 8123
TIME...MOT...LOC 2208Z 321DEG 10KT 3170 8135

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:59 PM EDTSpecial Weather StatementCHSLiberty31 min
Aug 12, 5:37 PM EDTSpecial Weather StatementCHSLiberty23 min
Aug 12, 6:08 PM EDTSpecial Weather StatementCHSMcIntosh52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.